MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD SYRINGE 60ML E/T; PISTON SYRINGE

BECTON DICKINSON, S.A. BD SYRINGE 60ML E/T; PISTON SYRINGE
Catalog Number 300866
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd syringe 60ml e/t, the device experienced a defective stopper.The following information was provided by the initial reporter.The customer stated: distorted stopper.
 
Additional Manufacturer Narrative
Investigation summary : one photo was provided to our quality team for investigation.The product was visually inspected and the stopper was verified to be incorrectly assembled, partially detached from the plunger rod.There are no other visible defects observed that could have contributed to the issue.A device history review was performed for lot 2105010, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.While we could not identify a direct issue, it is possible this incident occurred as a result of improper alignment of the plunger/stopper to the barrel during assembly.A camera system is used in the assembly machine to detect missing or improperly assembled stoppers.There were no incidents documented related to any failures with the detection system, therefore we cannot identify why the impacted sample was not discarded.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BD SYRINGE 60ML E/T
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13387301
Report Number3003152976-2022-00034
Device Sequence Number4999465
Product Code FMF
UDI-Device Identifier00382903008667
UDI-Public00382903008667
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number300866
Device Lot Number2105010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown